Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2001, 5:27 PM EST for Fountain County, Vermillion County, Indiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 5:27 PM EST (22:27 UTC)
- Expired
- Jun 19, 2001, 6:15 PM EST
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties
Counties Fountain County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:30 PM EST | Hail 1.75 | Covington, IN | |
| Jun 19, 5:55 PM EST | Thunderstorm Wind 50 E | Cayuga, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192228 SVRIND INC045-165-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 PM EST TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOUNTAIN COUNTY IN WEST CENTRAL INDIANA VERMILLION COUNTY IN WEST CENTRAL INDIANA * UNTIL 615 PM EST * AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CAYUGA...OR ABOUT 14 MILES SOUTHEAST OF DANVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERRYSVILLE AT 535 PM EST COVINGTON AT 555 PM EST VEEDERSBURG AT 615 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. $$ JEH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST TUE JUN 19 2001 FORECAST FOCUS WILL BE FROPA AND PCPN ASSOCIATED WITH IT. SFC DEWPOINTS ARE IN THE UPPER 60S WITH CU FIELD EXPANDING NORTH FROM SOUTHERN INDIANA. AT 19Z CDFNT IS APPROX FROM THE UP OF MICH TO SW MISSOURI. LAPS DATA HAS LIS IN THE -6 TO -8 RANGE WITH CAPES ANYWHERE FROM 2200 TO 4200 J/KG THROUGHOUT THE CWA. SOME CONVECTION FIRING IN THE NW CWA OUT AHEAD OF SFC FNT. WILL MAKE FINAL DECISION NEAR PRESS TIME ON WORDING IN ZONES WERE TSRA ARE CONCERNED. DUE TO NCEP BACKUP TEST MM5 AND NOGAPS IS WHAT WE HAVE TO CHOOSE FROM TODAY. MM5 AND NOGAPS CONSISTENT WITH PREVIOUS RUNS OF THE ETA/AVN IN BRINGING CDFNT THRU THE STATE BY 00Z. BEST DYNAMICS REMAIN BEHIND THE FNT WITH BULLSEYS OF UVVS AND H3 DIVERG OVR CENTRAL INDIANA AFTER FROPA. THIS CONTINUES INTO LATE WED MORNING AS ABUNDANT MOISTURE IS STILL AVAILABLE. WILL CONT POPS INTO EARLY WED AFTN. BASED ON HPC MANUAL PROGS...WILL LEAVE ALL BUT SE CWA DRY ON THURS AS FRONT IS NEAR THE OHIO RIVER BY THEN. FWC IS ONLY MOS AVAIL CURRENTLY AND TEMPS LOOK GOOD AND SEE NO REASON TO STRAY. .IND...NONE. SALLY
In the hours before
Special weather statement, Jun 19, 4:22 PM EST, 1 hour 5 minutes before
INZ021-028>031-035>049-051>056-060>062-067-192220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... AT 415 PM...A LINE OF THUNDERSTORMS REACHED FROM AROUND NEWPORT THROUGH LAFAYETTE TO JUST NORTH OF KOKOMO. THE STORMS WERE MOVING NORTHEAST. THE LINE SHOULD MOVE VERY SLOWLY SOUTHEAST. DANGEROUS LIGHTNING AND HEAVY RAINFALL WERE OCCURRING IN THE STORMS. DRIVING VISIBILITY WILL BE REDUCED AND WATER MAY POND ON ROADWAYS. THE STORMS MAY ALSO PRODUCE HAIL AND WINDS OF AROUND 40 MILES AN HOUR.
Special weather statement, Jun 19, 4:58 PM EST, 29 minutes before
INZ021-028>031-035>049-051>056-060>062-067-192245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 458 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... AT 455 PM...A LINE OF THUNDERSTORMS REACHED FROM AROUND NEWPORT AND VEEDERSBURG...TO JUST SOUTH OF LAFAYETTE TO NEAR KOKOMO. THE STORMS WERE MOVING NORTHEAST. THE LINE SHOULD MOVE VERY SLOWLY SOUTHEAST. OTHER THUNDERSTORMS WERE DEVELOPING FROM NEAR VINCENNES THROUGH LINTON TO NEAR SPENCER. THOSE STORMS WERE ALSO MOVING NORTHEAST. THEY WILL BE APPROACHING MARTINSVILLE BY 530 PM. DANGEROUS LIGHTNING AND HEAVY RAINFALL WERE OCCURRING IN THE STORMS. DRIVING VISIBILITY WILL BE REDUCED AND WATER MAY POND ON ROADWAYS. THE STORMS MAY ALSO PRODUCE HAIL AND WINDS OF AROUND 40 MILES AN HOUR.
Local storm report, Jun 19, 5:16 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM 2 WSW PLAINVILLE IN 1 INCH HAIL
06/19/01 DAVIESSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:48 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 27 min |
| Jun 19, 5:05 PM EST | Severe Thunderstorm Warning | IND | Carroll | 40 min |
| Jun 19, 5:16 PM EST | Severe Thunderstorm Warning | IND | Daviess | 29 min |
| Jun 19, 6:06 PM EST | Severe Thunderstorm Warning | IND | Greene | 39 min |
| Jun 19, 6:29 PM EST | Severe Thunderstorm Warning | IND | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.